MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SECUR-FIT MAX 127 HIP STEM #7; HIP JOINT METAL/CERAMIC/POLYMER SEMI-CONSTRAINED CEMENTED OR NONPOROUS UNCEMENTE

STRYKER ORTHOPAEDICS-MAHWAH SECUR-FIT MAX 127 HIP STEM #7; HIP JOINT METAL/CERAMIC/POLYMER SEMI-CONSTRAINED CEMENTED OR NONPOROUS UNCEMENTE
Catalog Number 6052-0730S
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Injury (2348)
Date of Event 12/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records indicates that the reported devices were manufactured and accepted into final stock with no reported discrepancies.The complaint history review indicated that there were no similar events for the reported lot.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Not returned to the manufacturer.
 
Event or Problem Description
Patient had a primary total hip (b)(6) 2018.She fell in rehab and fractured her femur.She was taken to the operating room and revised to a cone conical with a dall miles trochanteric plate and cables.Operation was completed successfully.
 
Additional Manufacturer Narrative
An event regarding periprosthetic fracture involving a securfit stem was reported.The event was confirmed by the medical review.Method & results: device evaluation and results: not performed as product was not returned.Clinician review: a review of the provided medical records and/or x-rays by a clinical consultant indicated: "on (b)(6) 2018 she underwent a primary right total hip arthroplasty for which no operative report is available.On (b)(6) 2018 she underwent a revision right total hip arthroplasty and an open reduction/internal fixation of a periprosthetic fracture of the right femur.No operative report is available for this.Implant labels indicate a dall-miles medium 200ml trochanteric grip plate with two cables, along with six additional dall-miles beaded cable sets and sleeves, a 155/17 restoration modular hip stem, a 19/0 v-40 restoration proximal body, and a 36/minus-5 v-40 biolox head were utilized.An x-ray printout dated (b)(6) 2018 is an ap of the right hip demonstrating a comminuted fracture of the proximal femur with a dislocated uncemented total hip arthroplasty with stem subsidence and two screws noted in the acetabulum.An x-ray dated (b)(6) 2018 is an ap of the pelvis, portable, demonstrating a right uncemented total hip arthroplasty with the same acetabular component, but a long-stem modular femoral component and a lateral trochanteric grip plate fixed with eight cerclage cables.The fracture is anatomically reduced, the hip is reduced, and the components appear in nominal position.No clinical or past medical history, no operative reports and no examination of explanted components are available.There is no evidence this traumatic periprosthetic fracture was related to factors of faulty implant design, manufacturing or materials.In retrospect, a primary cemented femoral component may have avoided this traumatic event." device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: it was reported that patient was revised due to periprosthetic fracture.A review of the provided medical records and/or x-rays by a clinical consultant indicated that an x-ray printout dated (b)(6) 2018 is an ap of the right hip demonstrating a comminuted fracture of the proximal femur with a dislocated uncemented total hip arthroplasty with stem subsidence and two screws noted in the acetabulum.No clinical or past medical history, no operative reports and no examination of explanted components are available.There is no evidence this traumatic periprosthetic fracture was related to factors of faulty implant design, manufacturing or materials.In retrospect, a primary cemented femoral component may have avoided this traumatic event.The exact cause of the event could not be determined because insufficient information was provided.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Patient had a primary total hip (b)(6) 2018.She fell in rehab and fractured her femur.She was taken to the or and revised to a cone conical with a dall miles trochanteric plate and cables.Operation was completed successfully.As per medical review: ".Comminuted fracture of the proximal femur with a dislocated uncemented total hip arthroplasty with stem subsidence.".

Brand Name
SECUR-FIT MAX 127 HIP STEM #7
Common Device Name
HIP JOINT METAL/CERAMIC/POLYMER SEMI-CONSTRAINED CEMENTED OR NONPOROUS UNCEMENTE
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8217974
Report Number0002249697-2019-00046
Device Sequence Number13511432
Product Code LZO
UDI-Device Identifier07613327021103
UDI-Public07613327021103
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K051738
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Catalogue Number6052-0730S
Device Lot NumberLV23NM
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/09/2018
Supplement Date Received by Manufacturer05/31/2019
Initial Report FDA Received Date01/04/2019
Supplement Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age82 YR
Patient Weight49